Alert archive / Massachusetts / Special Weather Statements in 2013

Special Weather Statement, NWS Boston/Norton, MA

August 22, 2013Bristol County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 22, 2013, 1:21 PM EDT for Bristol County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2013, 1:21 PM EDT (17:21 UTC)
Expired
Aug 22, 2013, 2:00 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA

County Bristol County, MA

The radar

The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS81 KBOX 221721
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 22 2013
 
MAZ017-018-221800-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
121 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...MOVING EAST AT 25 MPH. 

WIND GUSTS UP TO 30 MPH AND BRIEFLY HEAVY RAIN WILL ACCOMPANY THIS 
STORM...AS IT TRACKS ACROSS INTERIOR SOUTHEAST MASSACHUSETTS THROUGH 
2 PM.

SOME LOCATIONS IMPACTED INCLUDE... 
TAUNTON...BERKLEY...DIGHTON...MIDDLEBOROUGH...RAYNHAM...REHOBOTH... 
LAKEVILLE AND HALIFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE 
THROUGH FLOODED ROADS.

&&

LAT...LON 4189 7130 4202 7085 4185 7079 4182 7109
      4181 7111 4182 7112 4181 7112 4180 7118
      4181 7118 4182 7119 4180 7119 4179 7128
TIME...MOT...LOC 1715Z 254DEG 23KT 4188 7123 

$$

JWD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 10:12 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 22, 10:12 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EDT THU AUG 22 2013

.SYNOPSIS...
CONTINUED WARM AND MUGGY CONDITIONS AHEAD OF A SERIES OF WET
WEATHER DISTURBANCES TODAY INTO FRIDAY. SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED...CLEARING OUT BY AS LATE AS FRIDAY NIGHT.
THEREAFTER DRY AND NEAR SEASONABLE WEATHER WILL RETURN THIS
WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE REGION. MORE HUMID
CONDITIONS AND PERIODS OF UNSETTLED WEATHER MOVES IN NEXT WEEK AS
A WARM FRONT MOVES INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1015 AM UPDATE...
FOG OVER THE REGION CONTINUES TO LINGER AS SOUTHERLY FLOW
CONTINUES TO STREAM IN MOISTURE ALONG THE COASTS. OTHERWISE FOCUS
TURNS TO SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY OVER THE
NYC AND LONG ISLAND. THESE SHOWERS WILL SLOWLY MOVE ACROSS THE
SOUTHERN HALF OF THE REGION AS A GOOD AMOUNT OF DRY AIR IS IN
PLACE ACROSS THE NORTH. THIS IS INDICATED BY THE K INDEX AND 700MB
MOISTURE FIELDS. TRENDED THE NEAR TERM TOWARDS THE 12Z NAM AND
HRRR PARAMETERS AS THEY HAVE AN EXCELLENT HANDLE ON CURRENT RADAR
IMAGERY. BELIEVE PRECIP SHOULD BEGIN TO ENTER THE SOUTHERN
HARTFORD COUNTY WITHIN THE HOUR AND SLOWLY WILL MOVE TOWARDS THE
REGION BY THE AFTERNOON HOURS. EXPECT MAIN THREATS TO BE LIGHTNING
AND HEAVY RAINFALL AS PWAT VALUES ARE AROUND 1.5.

PREVIOUS DISCUSSION...

FOCUS WILL BE ON THE DEAMPLIFYING MID-LEVEL LOW PRESSURE TRACKING
EAST ACROSS THE DELMARVA OUT TO SEA. SQUEEZING UP AGAINST ATLANTIC
HIGH PRESSURE AND PUSHED BY A STRONGER SHORTWAVE AND TROUGH AXIS
APPROACHING FROM THE EASTERN GREAT LAKES WILL YIELD AMPLIFICATION
OF MID- TO UPPER-LEVEL TROPOSPHERIC WINDS PROMOTING GREATER
DIFFLUENCE ALOFT. IN RESPONSE...SHOULD SEE AN ENHANCEMENT OF
SOUTHERLY FLOW WITHIN THE LOW-LEVELS ADVECTING MORE MUGGY
CONDITIONS INTO SOUTHERN NEW ENGLAND AGAINST DRIER AIR /GUSTS UP
TO 20 MPH ALONG THE SOUTH COAST/. SUBSEQUENT MOISTENING TO THE
WET-BULB OF THE ATMOSPHERIC PROFILE SHOULD ALLOW THE BUILD UP OF
ELEVATED INSTABILITY.

FEEL ANY ACTIVITY TODAY WILL BE LOCALIZED MAINLY SOUTH AND WEST IN
REGIONS OF FAVORABLE LIFT ALOFT COLLOCATED WITH AREAS OF LOW-LEVEL
CONVERGENCE THAT CAPITALIZE ON THE GROWING INSTABILITY...ESPECIALLY
IF THE BOUNDARY LAYER HAS AN OPPORTUNITY TO DESTABILIZE. STILL
DIFFICULT TO PIN-POINT...BUT FEEL AREAS NORTH AND EAST MAY REMAIN
UNDER THE INFLUENCE OF DRIER AND SINKING AIR.

GREATER CONFIDENCE WITH THE LATEST HRRR AND 22.0Z NAM HIGHLIGHTING
SOME EARLY MORNING ACTIVITY COLLOCATED WITH THE NOSE OF A LOW-LEVEL
JET AXIS JUST ABOVE THE DECOUPLED BOUNDARY LAYER. ACTIVITY OCCURRING
ACROSS NORTHEAST PENNSYLVANIA SHOULD FOCUS EASTWARD WITH TIME. BUT
OTHERWISE...A MAJORITY OF THE FORECAST AREA MAY SIMPLY REMAIN PARTLY
CLOUDY AND DRY...ALLOWING HIGHS TO GET INTO THE MID- TO UPPER-80S...
WITH A FEW LOCATIONS AT OR ABOVE THE 90 DEGREE MARK FOR A SECOND DAY
IN A ROW.

CONSIDERING A WEAK SHEAR ENVIRONMENT WITH MODEST INSTABILITY ALONG
WITH NEAR-ZERO CORFIDI VECTORS AND A WEAK MEAN ATMOSPHERIC FLOW
AROUND 15 MPH...MAIN THREATS ASSOCIATED WITH ANY STORMS APPEAR TO
BE HEAVY RAIN AND POSSIBLE NUISANCE FLOODING /PWATS CONTINUE TO
RANGE AROUND 1.5 TO 1.75 INCHES/. COULD SEE SOME GUSTY WINDS
SHOULD THE BOUNDARY LAYER MIX-OUT WITH INVERTED-V PROFILES.

ACTIVITY ALONG THE UPSTREAM COLD FRONT WILL NOT PUSH INTO THE
FORECAST REGION UNTIL EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...

STRONGER SHORTWAVE AND TROUGH AXIS WITH ATTENDANT SURFACE COLD FRONT
WILL SWEEP THROUGH THE REGION REACHING SOUTHEAST MASSACHUSETTS BY
MORNING. ANTICIPATING SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF
THE COLD FRONT AIDED BY STRONG FRONTOGENETICAL LIFT. INITIALLY
PUSHING INTO WESTERN NEW ENGLAND BY EVENING...ACTIVITY LOOKS TO
DIMINISH EASTWARD TOWARDS BY MIDNIGHT INTO MORNING AS BETTER
DYNAMICS ALOFT LIFT NORTH AND EAST PARENT WITH THE MID-LEVEL LOW.

WITH A STABILIZING BOUNDARY LAYER PROFILE...FEEL ANY STORMS WILL BE
MAINLY ASSOCIATED WITH HEAVY RAIN. LESSER CONFIDENCE FOR NUISANCE
FLOODING AS THE BETTER PWAT ENVIRONMENT WILL BE WELL SOUTH AND EAST
OFFSHORE OF THE REGION. LOWS AROUND THE MID-60S.

FRIDAY...

SURFACE COLD FRONT SLOWS OFFSHORE...STALLING SOUTH OF SOUTHERN NEW
ENGLAND. CLOUDS AND SHOWERS WILL LINGER FOR THE FAR SOUTH-SOUTHEAST
PORTIONS OF THE FORECAST AREA. NORTHWEST FLOW PREVAILS PUSHING
COOLER AND DRIER AIR SOUTH WITHIN THE LOW- TO MID-LEVELS.

EXPECTING DEEP BOUNDARY LAYER MIXING UP TO H8 LENDING TO SCATTERED
TO BROKEN DIURNAL CUMULUS AND THE POSSIBILITY FOR SOME SPOTTY
SHOWERS CAPITALIZING ON THE LIFT OF MINOR ELEVATED INSTABILITY AHEAD
OF A REINFORCING SECONDARY COLD FRONT. WILL INSERT SLIGHT CHANCE
POPS FOR A MAJORITY OF THE FORECAST REGION FOR THE MIDDAY INTO
AFTERNOON PERIOD. WILL ALSO SEE THE MIX-DOWN OF DRIER AIR AND FASTER
MOMENTUM. WIND GUSTS AROUND 15 MPH EXPECTED WITH HIGHS AROUND THE
LOW-80S...COOLER ALONG THE SHORES AND HIGHER ELEVATIONS.

FRIDAY NIGHT...

REINFORCING COLD FRONT PUSHES WELL OFFSHORE PARENT WITH ANOTHER MID-
LEVEL TROUGH AXIS SWEEPING ACROSS NEW ENGLAND. WINDS BACK MORE
NORTHERLY CONTINUALLY ADVECTING MORE COOLER AND DRIER AIR SOUTHWARD
OUT OF CANADA. LOOKING AT A POTENTIALLY CHILLY NIGHT SHOULD
CONDITIONS REMAIN MOSTLY CLEAR. LOWS AROUND THE MID-50S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

* DRY AND COOLER SAT...THEN WARMER SUNDAY
* BECOMING MORE HUMID NEXT WEEK WITH UNSETTLED WEATHER POSSIBLE FROM
  TIME TO TIME.

OVERVIEW...
GUIDANCE IN GOOD AGREEMENT ON OVERALL PATTERN DURING THE EXTENDED
PERIOD. MID LEVEL TROF WHICH WILL BRING COOLER WEATHER TO START THE
WEEKEND WILL BE EXITING THE REGION BY SUNDAY. MODELS AGREE ON AN
ANOMALOUS AND EXPANSIVE MID LEVEL RIDGE BUILDING ACROSS THE CENTRAL
CONUS DURING MUCH OF THE PERIOD WITH SNE REMAINING ON THE SOUTHERN
EDGE OF THE POLAR JET WITH MAINLY NW FLOW ALOFT.  THIS WILL KEEP THE
SIGNIFICANT HEAT WEST OF SNE AND ALSO MAKE US SUSCEPTIBLE TO
OCCASIONAL IMPULSES IN NW FLOW BEGINNING NEXT WEEK. THE TIMING AND
AMPLITUDE OF INDIVIDUAL SHORTWAVES WILL DETERMINE THE COVERAGE AND
INTENSITY OF SHOWERS AND THUNDERSTORMS...BUT THE THREAT WILL EXIST
SOMETIME FROM LATE MON INTO WED.

SATURDAY AND SUNDAY...
STRONG HIGH PRES BUILDS ACROSS SNE GRADUALLY SHIFTING TO THE S ON
SUNDAY.  FOR SAT...NEARBY MID LEVEL TROF AND COLD POOL ACTING ON LOW
LEVEL MOISTURE WILL LIKELY BRING AT LEAST SCT-BKN CU BUT THE
MOISTURE IS SHALLOW SO DRY WEATHER EXPECTED.  LESS CU ON SUNDAY AS
MID LEVEL TEMPS WARM. TEMPS WILL BE A FEW DEGREES BELOW NORMAL
SAT...MOSTLY IN THE MID/UPPER 70S THEN WARMING INTO UPPER 70S AND
LOWER 80S SUNDAY IN RESPONSE TO INCREASING MID LEVEL TEMPS.

MONDAY...
SOME DIFFERENCES BETWEEN GFS AND ECMWF BEGIN TO SHOW UP REGARDING
THE EASTWARD EXTENT OF THE WARM FRONT. GFS APPEARS TO MOVE THE WARM
FRONT THROUGH TOO QUICKLY. PREFER THE ECMWF KEEPING THE FRONT TO THE
WEST GIVEN THE NW FLOW ALOFT. MOST OF THE REGION SHOULD REMAIN DRY
ALTHOUGH CANT RULE OUT A FEW SHOWERS OR A THUNDERSTORM ACROSS W
ZONES LATE IN THE DAY AS MOISTURE INCREASES FROM THE WEST.

MONDAY NIGHT INTO WEDNESDAY...
IT APPEARS FRONTAL BOUNDARY MAY GET HUNG UP NEAR SNE DURING THIS
PERIOD. THIS WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS FROM
TIME TO TIME BUT WE HAVE LOW CONFIDENCE IN TIMING AS THERE ARE
DIFFERENCES IN THE MODELS. HUMIDITY WILL BE INCREASING ALTHOUGH THE
HEAT WILL REMAIN TO THE WEST WITH TEMPS MOSTLY NEAR SEASONABLE
NORMALS.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW /THROUGH FRIDAY NIGHT/...MODERATE CONFIDENCE.

AREAS OF MVFR/IFR FOG AND STRATUS WILL BURN OFF BY MID
MORNING. SHRA/TSRA WILL BE ON THE INCREASE FROM THE SOUTH AND
WEST BY LATE MORNING INTO THE AFTERNOON HOURS. MENTIONED VCSH FOR
NOW WITH OVERWHELMING UNCERTAINTY ON THE EVOLUTION AND POTENTIAL
IMPACTS OF SHRA/TSRA. SOUTHWEST WINDS PREVAILING WITH GUSTS UP TO
AROUND 20 KTS.

ACTIVITY CLEARS UP INTO FRIDAY MORNING WITH A COLD FRONT SWEEPING
ACROSS THE TERMINALS...WINDS BACKING WEST-NORTHWEST. MAY SEE A
SPOT SHRA/TSRA DURING THE DAY FRIDAY...BUT A REINFORCING COLD
FRONT WITH NORTH-NORTHWEST FLOW TO THE REAR SHOULD PUSH ALL
REMAINING ACTIVITY OFFSHORE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. NO EXPECTATION FOR A SEA-
BREEZE.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. SHRA/TSRA POSSIBLE BY THE
LATE MORNING HOURS.

OUTLOOK...SATURDAY THROUGH MONDAY...

HIGH CONFIDENCE. MOSTLY VFR WITH SCT-BKN DIURNAL CU. LATE
NIGHT/EARLY MORNING PATCHY MVFR/IFR FOG POSSIBLE IN THE CT VALLEY.
WIDELY SCT SHOWERS/TSTMS POSSIBLE WESTERN AREAS LATE MON.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW /THROUGH FRIDAY NIGHT/...MODERATE CONFIDENCE.

WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WORTHY
OF MENTION THAT SOUTHWEST WINDS WILL INCREASE WITH GUSTS UP TO 20
KTS POSSIBLE TODAY MAINLY ALONG THE SOUTH SHORE. SHOWERS AND
THUNDERSTORMS MAY BE ON THE INCREASE AHEAD OF A SURFACE COLD FRONT
ANTICIPATED TO SWEEP INTO THE WATERS CLOSER TO FRIDAY MORNING AND
CLEARING OUT BY FRIDAY LATE. BEHIND THE FRONT...WINDS WILL BACK
OUT OF THE NORTHWEST.

OUTLOOK...SATURDAY THROUGH MONDAY...

HIGH CONFIDENCE.

EXPECT WINDS AND SEAS TO REMAIN BELOW SCA THRESHOLDS FOR MOST OF THE
PERIOD. HOWEVER...SW WINDS COULD GUST TO 20+ KTS MON/MON NIGHT WITH
SEAS POSSIBLY BUILDING TO 5 FT OVER OUTER SOUTHERN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...KJC
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
Hazardous weather outlook, Aug 22, 3:33 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
333 AM EDT THU AUG 22 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
333 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. LOCALLY HEAVY
RAINFALL IS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-230745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
333 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 22, 10:42 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT THU AUG 22 2013

MAZ020-RIZ006-007-221600-
SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-
1042 AM EDT THU AUG 22 2013

...THUNDERSTORMS HEADING FOR THE SOUTH COAST OF RHODE ISLAND AND
MASSACHUSETTS...

AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS OVER LONG ISLAND SOUND AND THE CONNECTICUT COAST...
MOVING NORTHEAST AT 40 MPH.

BRIEFLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.

THE STORMS WILL REACH THE SOUTH COAST OF RHODE ISLAND NEAR WESTERLY
AROUND 1130 AM...AND SHOULD CROSS INTO MASSACHUSETTS NEAR WESTPORT
AND DARTMOUTH AROUND NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE AT RHODE ISLAND OR MASSACHUSETTS SOUTH COAST BEACHES SHOULD
KEEP AN EYE TO THE SKY. HEAD TO YOUR VEHICLE OR NEARBY BUILDING WHEN
THESE STORMS APPROACH.

BOATERS ON THE COASTAL WATERS SHOULD BE ALERT FOR THESE STORMS. HEAD
TO SAFE HARBOR OR STAY BELOW DECK IF POSSIBLE.

&&

LAT...LON 4134 7183 4152 7179 4165 7122 4161 7124
      4161 7122 4166 7120 4170 7100 4153 7096
      4146 7118 4150 7123 4145 7136 4146 7136
      4149 7133 4151 7134 4151 7135 4145 7140
      4148 7142 4136 7149 4131 7189
TIME...MOT...LOC 1431Z 247DEG 36KT 4126 7249

JWD
Special weather statement, Aug 22, 11:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1144 AM EDT THU AUG 22 2013

MAZ020-RIZ003>008-221700-
SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI-BLOCK ISLAND RI-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-
1144 AM EDT THU AUG 22 2013

...THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING THE RHODE ISLAND
AND MASSACHUSETTS SOUTH COAST...

AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG THE CONNECTICUT COAST AND LONG ISLAND SOUND...
MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL BRING A QUICK 1 TO 2 INCHES OF RAIN AND FREQUENT
LIGHTNING TO SOUTHERN RHODE ISLAND...INCLUDING BLOCK ISLAND...
BETWEEN NOON AND 1 PM. THE STORMS WILL REACH SOUTH COASTAL
MASSACHUSETTS NEAR FALL RIVER...NEW BEDFORD AND DARTMOUTH BETWEEN 1
PM AND 130 PM.

MINOR URBAN FLOODING CAN BE EXPECTED...INCLUDING STREETS AND
UNDERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACH GOERS SHOULD KEEP AN EYE TO THE SKY...AND BE PREPARED TO GO TO
YOUR VEHICLE OR NEARBY BUILDING WHEN THE STORMS APPROACH.

AS THE HEAVY RAIN ARRIVES...BE ALERT FOR STREET AND HIGHWAY
FLOODING. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4115 7155 4116 7161 4135 7164 4131 7189
      4142 7180 4163 7178 4181 7118 4151 7098
      4146 7118 4150 7123 4146 7136 4148 7132
      4151 7134 4151 7135 4148 7134 4145 7140
      4148 7142 4136 7149 4136 7163 4123 7158
TIME...MOT...LOC 1535Z 244DEG 24KT 4139 7214

JWD
Special weather statement, Aug 22, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 22 2013

MAZ017-018-221800-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
121 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH ATTLEBOROUGH...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 30 MPH AND BRIEFLY HEAVY RAIN WILL ACCOMPANY THIS
STORM...AS IT TRACKS ACROSS INTERIOR SOUTHEAST MASSACHUSETTS THROUGH
2 PM.

SOME LOCATIONS IMPACTED INCLUDE...
TAUNTON...BERKLEY...DIGHTON...MIDDLEBOROUGH...RAYNHAM...REHOBOTH...
LAKEVILLE AND HALIFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4189 7130 4202 7085 4185 7079 4182 7109
      4181 7111 4182 7112 4181 7112 4180 7118
      4181 7118 4182 7119 4180 7119 4179 7128
TIME...MOT...LOC 1715Z 254DEG 23KT 4188 7123

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:58 PM EDTAreal Flood AdvisoryBOXBristol2 hr
Aug 22, 1:38 PM EDTSpecial Weather StatementBOXPlymouth52 min
Aug 22, 1:58 PM EDTSpecial Weather StatementBOXPlymouth47 min
Aug 22, 2:14 PM EDTSpecial Weather StatementBOXSuffolk46 min
Aug 22, 10:42 AM EDTSpecial Weather StatementBOXNewport, Washington78 min
Aug 22, 11:44 AM EDTSpecial Weather StatementBOXBristol, Kent, Newport, Washington76 min
Aug 22, 11:59 AM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Washington3 hr

Nearby

Special Weather Statements in Massachusetts, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.